Hello all, I have yet again been taken via ambulance to the emergency room due to, this time, chest pains. This is the fourth time in 7 weeks. The other three times it was due to severe dizziness and tingling in my face and hands. I also felt wobbly and off balance.
I am convinced that I am suffering from MVP and I would love to hear from anyone else who has or is going through a misdiagnosis. I am not being taken seriously at the hospital because ten years ago I took antidepressant meds and as soon as they saw that in my chart from long ago, they automatically jumped the gun and keep sending me home without doing tests. My family doctor is the only one who is investigating this and I am to see her again on Thursday.
A week ago my family doctor put me on Celexa, just to see how it worked and to get a head start if indeed it turned out that I do suffer from Panic Disorder. I am seeing a difference today and have not had a single moment whereby I have felt sick. This is the first symptom free day in nearly two months.
I am wondering if the Celexa would be beneficial even if it is MVP? One would think that the Celexa wouldn't make a difference but due to the unique nature of MVP I am wondering otherwise. I would be so grateful for shared experiences, insight and any comments that you may think beneficial to me.
Hi, I was diagnosed with MVP about 2 1/2 yrs ago. I was 19 at the time and i had been going to doctor after doctor since i was 15. They first put me on Zoloft, i was on it for 2 weeks and had to stop taking it, that was the only time i have been on antidepressants. I use to get dizzy, pass out, nervouse, shake, couldnt sleep, chest pain, have trouble breathing, and the list goes on. Every doctor that i went to seemed like they didnt want to help me, they thought i was just trying to get out of goin to school or something like that. Finally my mom took me to a heart doctor, they did some test and sure enough I had MVP. he told me to put salt on everything i ate. 6 months after that i bought a book about MVP and did some research, and found out that magnesuim oxide was suppose to help. and sure enough it did. It took about 3 to 6 months to really be able to tell, but i havent had a panic attack or anything in almost 2 yrs.
I too have been diag. with MVP, I also suffer from anxiety/ panic/depression. It all go's hand in hand so they say. I think you will notice a big difference being put on the Celexa. I was put on Zoloft and it does help. Why dont you get some good reading on MVP, something that will explain the whole thing to you. It will make you feel alot better about it and you will be able to understand why they are all related. Good luck to you.
I have also been diagnose with MVP. I was taking Zoloft and it seemed to helping with the symptoms. The symptoms worsened so they have now put me on Atenolol. It seems to be working very well. I'm not sure where you live, but they have a great place (well-known throughout the country) in Birmingham, AL. I have been working with Dr. Paula Moore and she is fantastic. When I was diagnosed, they did a tilt-table test, a treadmill test and an extensive EKG. With the combination of all of those, they came to the conclusion that I had MVP. We have since been working with different medication to help with the symptoms. The place in Birmingham is called The center for autonomic diseases and MVP. I hope that helps. Good luck to you.
One thing about anxiety is that it often is a quite natural companion of purely physical problems. Thus, if someone has your basic, plain vanilla heart attack, you'd expect that person to have anxiety about what's going to happen next, how bad, when -the whole 9 yards. And that is why the treatments for dreaded disorders often include a component to give some steadiness to the emotional apsect. And likewise, a physical syndrome that mimics something much worse, aside from carrying its own problems, will often be detected on the emotional seismograph as well.
What so often happens -and is of no help whatsoever, is that some medical professionals tend to devalue the disruptions on the emotional, feeling, perceptual side on some misguided theory that they present no medical challenge of their own. Wrong-o!
So, yes, you huddle with your doc on this matter and work out whatever treatment makes sense in light of your particular situation. I urge you to consider talk therapy in addition to whatever meds are indicated, so you can identify and deal with any emotional material which is hidden from immediate view. Get at THAT stuff and you have a much improved chance of a lasting recovery which you will experience as just "feeling like yourself." And/Or there may indeed be an organic source or contributor turns out to be a prime mover that triggers anxiety or exacerbates it. EITHER way, the possiblities should not be ignored.
Trust your instincts -they're very good!
I'm glad you are here and encourage (beg) you to to become a member and share your experience and wisdom with the many others who know from experience exactly what you're talking about.
I also have MVP. I've taken a beta-blocker for it for several years and it works great. No more palpations. I too have been to the ER many times for the same reasons. I trust my cardiologist completly. I can't imagine an anti-depressant being used for MVP.
Odd as it may seem, while it would be unusual for a doctor to prescribe an anxiety specific- med for an essentially physical problem, it is not that unusual to see the beta-blocker prescribed for anxiety. Go figure.
All I can tell you is that the beta blocker does NOT help my anxiety. Maybe for some people it does...not me. It helps the shortness of breath, and heart palpatations. Or...maybe my anxiety would be worse if I did not take the beta blocker with the xanax. Who knows.
Nobody here CAN say and nobody here DOES say that the B/B will help or will not help with anxiety in your particular case. That's a doctor question -and a good one. If you ask your doctor, it would be interesting to know what he/she had to say.
Thanks for all your comments. I will talk to my doctor about it and then put it on here. I just want all this to go away. I want my life back. Last night was the worst I have had in a long time. I just started on the Zoloft 4 days ago and I am still taking the Xanax too. Last night I had the shaking, rapid heartbeat and just couldn't sleep. I finally ended up taking more of the Xanax to go to sleep. I had not had a problem with sleep until last night. I feel so much tension in my shoulders and neck. My therapist said to try a massage, but haven't had the money to get one yet. Also said a chiropracter might help to unknot my shoulders and make my neck feel better.
Just wanted to remind you that you would be a valuable contributor to the forum, so, please just click to join. This particular thread has been very instructive and I think many folks would bebefit from your experience and ideas.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.